Hail, Richmond
- When
- December 4, 5:14 PM EST
- Where
- Richmond County, Ft Gordon
- Measured
- 0.88 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.383, -82.133
Ft. Gordon MP's said they had nickel size hail in the area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Dec 4, 2:57 PM EST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 257 PM EST SUN DEC 4 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... WINDS NOT GETTING AS STRONG AS MODELS WERE ADVERTISING. SO HAVE DROPPED LAKE WIND ADVISORY ACROSS THE CWA. SKIES CLEARED OUT BEHIND S/W THAT MOVED THROUGH THIS MORNING. TEMPS HAVE REALLY SHOT UP TODAY AND THUNDERSTORMS ARE DEVELOPING IN THE CENTRAL GA/AL REGION AND WILL PROBABLY PROPAGATE IN THE MIDLANDS THIS EVENING. WE HAVE BECOME SOMEWHAT UNSTABLE AND VERTICAL WIND SPEED SHEAR LOOKS FAIRLY IMPRESSIVE. AS THE LOW THAT IS GETTING ORGANIZED IN THE SRN PORTION OF LA MOVES THIS WAY...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT. COLD FRONT IS EXPECTED TO PASS THROUGH AROUND 06Z TONIGHT. CAA WILL BEGIN TO MOVE INTO THE REGION HOWEVER DEPENDING ON THE TRACK OF THE LOW CENTER WILL REALLY DETERMINE THE HIGH TEMP FOR MONDAY. IF THE LOW TRACKS S OF US WE WILL REMAIN IN NE FLOW AND BARELY GET INTO THE MID TO UPPER 50S...HOWEVER IF THE TRACK IS N OF US THEN WE WILL GET INTO THE LOWER TO MIDDLE 60S. AM LEANING TOWARDS A NRN TRACK AND WILL GO AROUND 60 TO LOWER 60S. LOW EXITS THE AREA LATE MONDAY NIGHT AND INTO TUESDAY MORNING. AND CLEARING WILL BE THE RULE FOR TUESDAY AS DRIER AIR MOVES INTO THE REGION. REAL COLD AIR WILL BEGIN TO MAKE ITS WAY INTO THE AREA ON TUESDAY NIGHT. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... VERY STRONG ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA ON WED AND REMAIN OVER THE AREA THROUGH FRIDAY. HPC GUIDANCE IS FORECASTING A LOW CENTER TO DEVELOP IN THE GULF OF MEXICO AND MOVE ACROSS NORTH CENTRAL FL ON FRI...WHICH COULD MAKE FOR SOME INTERESTING WEATHER FOR OUR REGION LATE IN THE WEEK. PUT IN ONLY SLIGHT CHANCE OF SHOWERS LATE IN THE WEEK. TEMPERATURES WILL BE WELL BELOW NORMAL AS ARCTIC HIGH WILL SETTLE IN OVER THE AREA. && .AVIATION... LOW LEVEL SOUTHWEST FLOW BRINGING IN MOISTURE THIS AFTERNOON AND TONIGHT. 2-3 THOUSAND FT WINDS SOUTHWEST AT 20 KT. WITH TEMPS IN THE MID 70S THIS AFTERNOON...SOME WIND GUSTS TO NEAR 20 KT MAKING TO THE SURFACE. LAKE WIND ADVISORY HASNT VERIFIED YET...STILL MARGINAL BUT WINDS MAY REMAIN AT OR BELOW 20 KT. COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST 00-06Z. SCATTERED SHOWERS DEVELOPING IN THE NORTHERN CSRA SHOULD SPREAD OVER THE CAE CWA OVERNIGHT. VFR CONDS EARLY...BRIEFLY IFR-MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS UNTIL ABOUT 03-04Z. COLD FRONT MOVES INTO THE CAE CWA AFTER 06Z. THEN MVFR CIGS/VSBYS IN SHOWERS AND SOME THUNDERSTORMS 06-11Z. CONDITIONS RIGHT AT UPPER IFR LIMITS MONDAY MORNING WITH ISENTROPIC LIFT...NORTHEAST SURFACE WINDS 10-15KT AND SHOWERS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 17/17/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1045 AM EST SUN DEC 4 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 051545- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1045 AM EST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT .SEVERE WEATHER...THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER THE AREA. HOWEVER...THERE REMAINS THE POSSIBILITY OF STRONG THUNDERSTORMS LATE TONIGHT. SEE SEVERE WEATHER OUTLOOK (PRODUCT ID CAESPSCAE) ISSUED BY THIS OFFICE AT 1033 AM THIS MORNING. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT ON THE AREA LAKES FROM 11 AM THIS MORNING THROUGH 5 PM THIS AFTERNOON. SEE LAKE WIND ADVISORY (PRODUCT ID CAENPWCAE) ISSUED BY THIS OFFICE AT 318 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 505 PM EST SUN DEC 4 2005 SCZ020-026-042230- NEWBERRY-SALUDA- 505 PM EST SUN DEC 4 2005 ...STRONG THUNDERSTORMS WILL IMPACT NEWBERRY COUNTY AND SALUDA COUNTY THROUGH 530 PM EST... AT 505 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF CHAPPELLS...OR ABOUT 13 MILES EAST OF GREENWOOD...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CHAPPELLS... SILVERSTREET...PROSPERITY AND NEWBERRY THROUGH 530 PM EST. GUSTY WINDS OF 35 TO 45 MPH, ALONG WITH HAIL UP TO A HALF AN INCH, CAN BE EXPECTED.
The Columbia radar (KCAE), 113 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
1 hail. Local standard time, as filed.
Ft. Gordon MP's said they had nickel size hail in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482095.